This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been taking Paxil for anxiety for 5-6 months. I started taking 20 mg per day in the morning. My acute symptoms subsided, such as sore neck, chest tightness, excess sweating and the most disturbing symptom for me, insomnia. Still, I didn't completely feel 'right'. So my doctor suggested I increase the medication to 30 then to 40 mg. Again I saw no noticeable improvement but the side effects were bothersome, extremely tired during the day, tremor in my fingers and sexual side effects. I decided on my own to go off the drug about 2 months ago. I started by reducing by 5 mg per day for a week as I had read some disturbing information about Paxil withdrawal. Initially for the first couple days I would feel a bit dizzy with some anxiety but it would subside after a few days. Each week or so, I reduced by 5 mg until I got down to the last 5 mg this week. Many of my anxiety symptoms are returning, sweating and odd sensations in my brain. Now to my question, are my current symptoms more likely a return to anxiety or could the cut from 10 to 5 mg (50%) be bringing on more severe withdrawal? Should I go back on Paxil (not preferred) or endure the symptoms for a few more days?
Hi I understand , I was recently taking Paxil for actually 2years. I started off with 10MG and got the whole way up to 40MG. It didn't seem like i was getting anywhere on this presciption, so my family doctor suggested that i see a mental health dr, and i did. My doctor started taking off of the paxil slowing but, I was getting scared because i was having the same symtoms (symptoms) as i used to. I think that i was withdrawling from the paxil and it was scary. But, I am taking the Ativan now and it is calming me down a little. I honestly think that you should stay away from the paxil, i would have your doctor try you on something new. I hope that i could help:)
I have been on Paxil for 4 years and got up to 40mg per day for a while. then back to 30mg a day for last year. About to middle of June I was feeling pretty much in control and tried reducing the dose on my own. This was not good. The past week I have been very ill and do have a appointment with family physician this week. What I want to know is why there seems to be such a adverse reaction for withdrawling drug when I was advised by my Mental Health physician that it was not adictive. I have had trouble with anxiety and drepression my whole like and been put on many different anti-anxiety drugs, and antidepressants and never have I had this terrible nightmare. I have always been able to decrease dose and edge off of a medicine without even missing it. Not this one. WHY??? I am 64 yrs old and have gone for along as 20 yrs without needing any drugs at all. Divorce, death of parents, forced into retirement because of long disease made it necessary to go back on medication. I don't want to live on it. I don't like this drug and want to get off of it.
I'm still on paxil, have tried weening off a couple times, each time I feel lousy, loose sleep, etc. which was much like my anxiety symptoms. So I'm stuck not knowing if it's anxiety of withdrawl (withdrawal). My GP thinks is anxiety, but he also doesn't seem to know anything about withdrawl (withdrawal) effects so I don't have much faith in him. In the meantime I stay on the paxil and feel OK.
How many of us have to go through the horrible withdrawl (withdrawal) from Paxil and resume life normally following taking such an addictive drug? I have successfully weaned myself off of Paxil after two years of use. But, the withdrawl (withdrawal) was pure hell. I have residual effects, and I want to have something posted somewhere that says to others, "DO NOT take Paxil!!!!!!!!!" While on that drug I had terrible night sweats, a rattling in my brain, and severe sexual side effects. My ability to concentrate was hampered...and withdrawl (withdrawal) from the drug was terrible. I was actually physically ill while going through the withdrawl (withdrawal) process. Nausea, shakiness, crying jags, overall malaise. The rattle in my brain never stopped until recently. My eyes could never keep up with the movement of my head until recently. I just recently got my life back, after quitting two very lucrative jobs while trying to withdraw from these horrible side effects.
So, my question is...how do we stop the drug companies and physicians from recommending these mind altering medications? I started using essential oils, and a holistic approach to life, and have become one hundred percent again. Only by the grace of God and by getting Paxil out of my system!
About 9 months ago I started on 20 mg a day of paxil for social anxiety. This was a big mistake. Paxil was only minimally helpful for the 3 months that I took it. I decided that it wasn't for me and I tapered off. That's when the nightmare began. Paxil is EXTREMELY ADDICTIVE, I had a horrible time withdrawing, I had dizziness, and tremors, and felt very anxious. But, I want to let you all know that you CAN get over it. I am completely off paxil and doing great...it just took about a month. Stick with it and let your body adjust back to normal. Dont let anyone tell you that it's just your anxiety or it's all in your head, the withdrawl (withdrawal) symptoms are real, and disturbing, but they won't hurt you, just repeat to yourself that they will be over eventually.
Much luck to all of you,
(email me if you want to discuss anything about paxil or anxiety in general --- ***@**** )
OK...I think the first thing that needs to be said is that there
are problems with all anti-anxiety drugs. Having taken BuSpar and now trying to rid my system of the curse that is Paxil, I know that there are problems (side-effects) with these drugs while taking the medication. It doesn't surprise me that I am feeling bad now...the side-effects are going away but I am feeling something entirely different-- a chemical dependency.
I have taken Paxil for two years, but only in a 10mg dosage. I was surprised to hear that doctors were prescribing a 40mg dosage-- don't even think about having sex at that dosage. Right?
I'm not trying to be funny, just wanting to lighten the mood some. I have a question...I have been down to a daily 5mg dosage for two weeks, a dosage that my doctor said could be entirely ineffective in treating anxiety. OK my question...How long will I need to do this (having been on the drug for two years) before I can comfortably stop. I don't plan to go to an ever-other-day dosage either...it seems inneffective that way. Thanks guys.
Thank god I ran into this forum! I have spent the last 2 days thinking I had a brain tumor. I have been on Paxil, 20MG for about the last 6 months. I was given that to overcome some mild depression and SAD. I also take Ritalin for ADD, and after reading some stuff, see that they basically make each other null. anyway, I ran out of Paxil this past weekend, and due to financial issues I was not able to refill the prescription. My last pill was Saturday, and starting Tuesday I began feeling very dizzy, stuffy headed and the general feeling like the room was moving without me. I thought I was catching something, or it was cancer. I called up the doc and said i thought i had an inner ear infection, and then mentioned I had not taken Paxil for 3 days...she said that was likely it. Great. I really do not want to feel like this for a month!! Do they give oyu anything to help you through withdrawl (withdrawal)? I have just felt like S*iT for the last 3 days...over emotional, tired, dizzy and angry. I do NOT want to ever take another Paxil again!! IF you could please share with me how you got through this, i would greatly appreciate it. I won't get back her often so if you could email me at ***@****
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.